MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5 13.2
Medical Device Problem Codes Off-Label Use (1494); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm vicm5 13.2 implantable collamer lens of -8.0 diopter into the patients right eye (od) on (b)(6) 2023.Excessive vault was observed with significant reduction of iridocorneal angles, elevated iop and angle closure after surgery.On (b)(6) 2023 the lens was exchanged for a shorter length and the problem was resolved.
 
Additional Manufacturer Narrative
H6- clicical code4581- significat reduction of iridocorneal angles; angle closure.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5- the reporter indicated the surgeon implanted a 13.2mm vicm5_ 13.2 implantable collamer lens of diopter -8.0 into the patient's right eye (od) 11/sept/2023.The patient experienced an excessive vault, significant reduction of iridocorneal angles, angle closure and elevated iop.On 22/sept/2023 the explanted.The lens was later replaced with the same model and power, shorter length and the problem was resolved.Status of the eye: "no symptoms".The reporter indicated the cause of the event is unknown.H6 - medical device problem code 1494: off-label use "under 21 yrs of age at date of implantation" and "pre-exsisting: progressive myopia" should be added.H6-health effect- impact code: "4629" should be removed and code "4627" should be added.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key18176646
Report Number2023826-2023-05183
Device Sequence Number7625898
Product Code MTA
UDI-Device Identifier00840311300891
UDI-Public00840311300891
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberVICM5 13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2023
Supplement Date Received by Manufacturer01/30/2024
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/31/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45: LOT# 1637195.; FOAM TIP PLUNGER (FTP), LOT# 1577186.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR
Patient SexMale